PARACETAMOL POISONING Paracetamol toxicity is caused by exc
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Kanika Popli
PARACETAMOL POISONING

Paracetamol toxicity is caused by excessive use or overdose of the medication paracetamol (acetaminophen).
Most people with paracetamol toxicity have no symptoms in the first 24 hours following overdose. Others may initially have nonspecific complaints such as vague abdominal pain and nausea.
With time, signs of liver injury may develop; these include low blood sugar, low blood pH, a tendency to bleed easily, and hepatic encephalopathy.
Some will spontaneously resolve, although untreated cases may result in death.
Drug-induced liver damage (hepatotoxicity) results not from paracetamol itself, but from one of its metabolites, N-acetyl-p-benzoquinoneimine (NAPQI).
NAPQI decreases the liver's natural antioxidant glutathione and directly damages cells in the liver, leading to liver failure.
Treatment is aimed at removing the paracetamol from the body and restoring glutathione.
N acetylcysteine is antidote
D●●●●●●n B●●●a and 86 others like this2 shares
Like
Comment
Share
Dr. M●●●●●●r D●●●●●●●e
Dr. M●●●●●●r D●●●●●●●e Paediatrics
Nice
Jun 26, 2017Like
Dr. S●●●●●a S●●●a
Dr. S●●●●●a S●●●a Internal Medicine
Yes i have come across few pts with massive hematamesis with ingestion of 1 tab of paracetamol.
Jul 2, 2017Like
Dr. B●●●●●●h S●●h
Dr. B●●●●●●h S●●h Critical Care Medicine
Most important cause for death in acute like Eric failure is cerebral of demand and liver transplant is the only option if NAC failed.
Jul 3, 2017Like